×

zbMATH — the first resource for mathematics

On the Schauder fixed point theorem. (English) Zbl 0852.55005
Gȩba, Kazimierz (ed.) et al., Topology in nonlinear analysis. Papers of two minisemesters, Warsaw, Poland, Fall 1994. Warszawa: Polish Academy of Sciences, Inst. of Mathematics, Banach Cent. Publ. 35, 207-219 (1996).
The famous Schauder fixed point theorem proved in 1930 says that any continuous and compact map of a convex and closed subset of a Banach space has a fixed point. This paper contains a survey of various results concerning this theorem for metric spaces both in single-valued and multi-valued cases. A number of open problems is formulated.
For the entire collection see [Zbl 0840.00029].
Reviewer: Z.Čerin (Zagreb)

MSC:
55M20 Fixed points and coincidences in algebraic topology
54H25 Fixed-point and coincidence theorems (topological aspects)
47H10 Fixed-point theorems
47H04 Set-valued operators
PDF BibTeX XML Cite